Alert archive / Colorado / Red Flag Warnings in 2023

Red Flag Warning 10, NWS Pueblo, CO

March 22, 20234 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 22, 2023, 2:57 PM MDT for 4 counties in Colorado. It took effect at Mar 23, 2023, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2023, 2:57 PM MDT (20:57 UTC)
In effect from
Mar 23, 2023, 12:00 PM MDT
Expired
Mar 23, 2023, 7:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 365 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2023-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2023-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
109 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

210 
WWUS85 KPUB 222057
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
257 PM MDT Wed Mar 22 2023

...Red Flag Warning remains in effect for portions of the
southeast plains this afternoon through this evening.

...A Red Flag Warning has been issued for the southern I-25
corridor tomorrow afternoon. 

COZ228>230-232-233-231300-
/O.UPG.KPUB.FW.A.0006.230323T1800Z-230324T0100Z/
/O.NEW.KPUB.FW.W.0010.230323T1800Z-230324T0100Z/
/O.CON.KPUB.FW.W.0009.000000T0000Z-230323T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
257 PM MDT Wed Mar 22 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
228, 229, 230, 232, AND 233...

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228,
229, 230, 232, AND 233...

* Affected Area...Fire Weather Zones 228, 229, 230, 232 and 233.

* Timing...the Warning for today expires at 9 pm. The warning for
  tomorrow is in effect from noon to 7 pm.

* Winds...For the rest of today, West 30 to 40 mph with gusts up
  to 65 mph. For tomorrow, southwest 25 to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Blowing dust could dramatically reduce visibility. 
  Any fire that starts will rapidly spread. If you smell smoke, 
  report it to local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ227-231-234>237-230200-
/O.CON.KPUB.FW.W.0009.000000T0000Z-230323T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
257 PM MDT Wed Mar 22 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
227, 231, 234, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 227, 231, 234, 235, 236 and 
  237.

* Winds...Southwest 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Blowing dust could dramatically reduce visibility. 
  Any fire that starts will rapidly spread. If you smell smoke, 
  report it to local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
Hodanish
4 follow-up statements
644 
WWUS85 KPUB 230153
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
753 PM MDT Wed Mar 22 2023

...Red Flag Warning will be allowed to expire for portions of the
southeast plains at 8 PM...

...A Red Flag Warning remains in effect for the southern
Interstate 25 corridor Thursday afternoon...

COZ228>230-232-233-231800-
/O.EXP.KPUB.FW.W.0009.000000T0000Z-230323T0200Z/
/O.CON.KPUB.FW.W.0010.230323T1800Z-230324T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
753 PM MDT Wed Mar 22 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 228, 229, 230, 232, AND 233...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228,
229, 230, 232, AND 233...

* Affected Area...Fire Weather Zones 228, 229, 230, 232 and 233.

* Timing...the Warning for today expires at 8 pm. The warning for
  Thursday is in effect from noon to 7 pm.

* Winds...West winds 20 to 35 mph. 

* Relative Humidity...As low as 12 percent Thursday afternoon.

* Impacts...Conditions will become favorable again Thursday for
  rapid rates of fire growth and spread.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ227-231-234>237-230300-
/O.EXP.KPUB.FW.W.0009.000000T0000Z-230323T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
753 PM MDT Wed Mar 22 2023

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227,
231, 234, 235, 236, AND 237...

Winds will continue to decrease but remain brisk and generally
west to northwesterly at 15 to 30 mph into the overnight hours. Humidity
levels will continue to increase which will bring an end to
critical fire weather conditions at 8 PM. 

$$
344 
WWUS85 KPUB 230955
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
355 AM MDT Thu Mar 23 2023

...A Red Flag Warning remains in effect for the southern 
Interstate 25 corridor for this afternoon and evening...

COZ228>230-232-233-240100-
/O.CON.KPUB.FW.W.0010.230323T1800Z-230324T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
355 AM MDT Thu Mar 23 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 228, 229, 230, 232, AND 233...

* Affected Area...Fire Weather Zones 228, 229, 230, 232 and 233.

* Timing...Noon this afternoon to 7 pm this evening.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...10 to 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
587 
WWUS85 KPUB 232050
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
250 PM MDT Thu Mar 23 2023

...A Red Flag Warning remains in effect for the southern
Interstate 25 corridor for this afternoon and evening...

COZ228>230-232-233-240100-
/O.CON.KPUB.FW.W.0010.000000T0000Z-230324T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
250 PM MDT Thu Mar 23 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
228, 229, 230, 232, AND 233...

* Affected Area...Fire Weather Zones 228, 229, 230, 232 and 233.

* Timing...Noon this afternoon to 7 pm this evening.

* Winds...Southwest 10 to 15 mph with gusts up to 30 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
305 
WWUS85 KPUB 240037
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
637 PM MDT Thu Mar 23 2023

COZ228>230-232-233-240145-
/O.EXP.KPUB.FW.W.0010.000000T0000Z-230324T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
637 PM MDT Thu Mar 23 2023

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FOR 
FIRE WEATHER ZONES 228, 229, 230, 232, AND 233...

It will remain breezy across the southern I-25 corridor region
with winds of 10 to 20 mph through the evening. However, as
temperatures cool, the humidity values will increase, In 
addition, A weak cool front will move across the region late this 
evening increasing the humidity values. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 22, 11:29 AM MDT, 3 hours 28 minutes earlier.

Area forecast discussion, Mar 22, 11:29 AM MDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1129 AM MDT Wed Mar 22 2023

.SHORT TERM...(Today and tonight)
Issued at 343 AM MDT Wed Mar 22 2023

Key Messages:

1) Heavy snow continues today for the Continental Divide.

2) Very strong winds will spread across the Plains from late morning
into this evening.

3) High fire danger across the Plains this afternoon.

Currently...satellite imagery shows two upper disturbances currently
impacting the area; one lifting out of Utah and into Wyoming, and
another spinning over central Nevada.  Strong southwesterly flow
continues to produce areas of moderate to heavy snow along the
Continental Divide.  Skies are generally clear across the Plains.
Breezy conditions have existed for most of the night for the lee
slopes of the Eastern Mountains, with gusts in the 35 to 40 mph
range.  This has kept temperatures mild in the upper 40s to low 50s
along the lee slopes, while the rest of the Plains has fallen into
the 40s, and a few mid 30s out by Eads and Lamar.

Today...a very strong jet stream is forecast to move out of Utah and
across Colorado this afternoon into the evening.  This will keep
moderate to heavy snow going along the Continental Divide all day,
with the heaviest snow continuing across the San Juan Range with an
additional 1 to 2 feet likely.  Areas over the Central and Eastern
Mountains will also continue to see snow, with up to a foot of
additional snowfall expected. Widespread blowing snow will likely
produce very low visibilities on area highways.

Very strong winds associated with the upper jet will move into
southern Colorado by mid morning and spread east across the Plains
this afternoon.  Peak winds look to occur between 9 AM and 5 PM, in
a region from the San Luis valley, northeast across Pueblo and
into Kiowa County. Areas in this core could see gusts in excess of
70 mph in the lower elevations, with areas of the Sangre de
Cristo and Wet Mountain Ranges seeing gusts approaching 90 mph. A
few stronger gusts could be possible. Outside of this jet core
area, gusts in excess of 60 mph will be likely. Widespread blowing
dust is expected across the Plains which will likely reduce
visibilities on area highways. Strong cross winds are also
expected on north-south oriented highways including I-25, and
light weight and high profile vehicles could be blown over. If
traveling across the southeast Colorado Plains, use extreme
caution.

In addition to the high winds, high fire danger will also exist
across the Plains.  While humidity values are forecast to drop into
the 15 to 20 percent range, dry fuels and the very strong winds will
allow for extreme fire behavior and rapid fire growth, if a fire
should start.  Any outdoor burning should be postponed.

High temperatures this afternoon will warm through the 60s along the
I-25 corridor, to mid 70s near the Kansas border.  Highs in the 40s
are expected across the San Luis Valley.

Tonight...the main upper jet will shift to the northeast with winds
subsiding overnight.  Higher elevations could continue to see breezy
conditions into Thursday morning.  A few gusts may be possible along
the southern I-25 corridor late tonight into Thursday morning.  Snow
will be winding down overnight.  Snow, moderate to heavy in the
early evening along the Continental Divide, should become light
after midnight, with only minor additional accumulations forecast.
Overnight lows will fall into the 20s and 30s for the San Luis
Valley into the I-25 corridor, with upper 30s to near 40 out near
the Kansas border.  Mozley

.LONG TERM...(Thursday through Tuesday)
Issued at 343 AM MDT Wed Mar 22 2023

Key Messages:

1) Critical fire weather conditions possible across the southern I-
25 corridor on Thursday afternoon.

2) Snow in the mountains and rain showers for the plains expected
late Thursday into Friday.

3) Cooler than normal pattern continues with on and off chances for
precipitation into the beginning of next week.

Thursday..

We begin our Thursday on the dry and breezy side for most, as a
longwave trough approaches from our southwest. Most of our plains
locations will see enough sunshine to warm into the upper 50s and
low 60s, while increasing cloud cover over the high country will
keep temperatures in the 30s and 40s for most. As the tail end of a
powerful jet stream continues to push off to our northeast,
southwesterly winds are expected to remain elevated across the area.
This will lead to dry downsloping winds for our mountain adjacent
plains, and relative humidity values in the low teens. Critical fire
weather conditions will be possible for Thursday afternoon,
especially through portions of Las Animas, Huerfano, Otero, and
southern Pueblo County, where wind gusts will likely be highest. For
this reason, a Fire Weather Watch has been hoisted for Thursday
afternoon and Thursday evening across these areas. As the trough
axis approaches through Thursday evening, snow showers ramp back up
along the Continental Divide. Current thinking is that snow totals
for this period will remain below highlight criteria, but our San
Juans and southern portions of the La Garitas could see a quick shot
of 3 to 5 inches by Thursday night. Eventually the trough axis
passes overhead, bringing spotty rain chances to our plains through
the overnight hours and into Friday morning. For most, this should
all fall as rain, with the exception of El Paso county, where
temperatures look to fall below freezing for most of the night. Some
other locations could see a brief rain/snow mix as well, especially
north of highway 50.

Friday and Saturday..

Friday's high temperatures look to be cooler than Thursday, as we
remain in west-northwesterly flow for most of the day. Models are in
decent agreement with another low forming up and then splitting over
the northern Rockies. The first system looks to pass to our north
overnight Friday and into Saturday. This will help to usher in some
instability, along with an increase in rain and snow chances across
the area. Spotty precipitation looks to start as rain by midday
Friday on the plains, and change over to snow by the evening hours
for El Paso County, and throughout the overnight hours for the rest
of the plains. Some inverted V forecast soundings are also
highlighting the potential for some high based thunderstorm
development over our far southeastern plains on Friday afternoon as
well, some of which are showing close to 400 J/kg of DCAPE. Overall,
not a ton of moisture associated with this event, and showers look
to be spotty. Dry air at the surface could also lead to virga and
gusty outflow winds, especially across the I-25 corridor.

Sunday Onwards..

The secondary lobe of energy arrives by Sunday, likely passing to
our north yet again. This system looks to bring better moisture with
it, along with much cooler temperatures. There is still a high
amount of uncertainty associated with this event, though much of the
area, to include our plains, looks to see chances for accumulating
snow on Sunday and into Monday. Went ahead and stuck with NBM
solutions for temperatures through the extended, though it seems we
will likely be cooler than suggested, especially for Monday, if this
system stays on track. Zonal flow takes over for Monday, with a slow
transition to southwesterly flow setting in through Tuesday, as
another potential system looks to develop to our west through
midweek.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1120 AM MDT Wed Mar 22 2023

...VERY WINDY TODAY...

Southwest winds of 20 to 40 knts with g55 kts will be possible
through the remainder of today at all 3 taf sites, KPUB, KALS and
KCOS. It will be dry through the period at KCOS and KPUB, with on
and off showers at KALS this afternoon. Winds will significantly
decrease prior to sunset. Could see some blowing dust this
afternoon KPUB and KCOS.

VFR rest of tonight all sites.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 9 PM MDT this evening for COZ058-
066.

Winter Storm Warning until 9 PM MDT this evening for COZ060-061.

Winter Storm Warning until 6 AM MDT Thursday for COZ067-068.

High Wind Warning until 8 PM MDT this evening for COZ069>075-
077>080-083>089-093>099.

Winter Weather Advisory until 3 AM MDT Thursday for COZ072-074.

Winter Storm Warning until 4 AM MDT Thursday for COZ073-075.

Red Flag Warning until 8 PM MDT this evening for COZ227>237.

Fire Weather Watch from Thursday afternoon through Thursday
evening for COZ228>230-232-233.

&&

SHORT TERM...MOZLEY
LONG TERM...EHR
AVIATION...HODANISH
Hazardous weather outlook, Mar 22, 4:59 AM MDT, 9 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
459 AM MDT Wed Mar 22 2023

COZ058>089-093>099-231100-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
459 AM MDT Wed Mar 22 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Snow will continue across the higher elevations through tonight.
The heaviest snow will fall through this evening, with an additional
1 to 2 feet over the San Juan Range, and up to a foot over the
Central Mountains and Sangre de Cristo Range.  Light snow will
linger over the Mountains overnight.  Strong winds will produce
widespread blowing snow over the higher terrain, producing very low
visibility on area highways and over mountain passes.

Very strong winds are expected from mid morning, through early
evening across all of southern Colorado.  Gusts in excess of 60 mph
are likely across the San Luis Valley, and across the Plains.
Mountain peaks may see gusts near 90 mph.  Areas of blowing dust on
the Plains may reduce visibility to near 1 mile at times.  Strong
cross winds on north-south oriented highways may blow over light
weight and high profile vehicles.

The very strong winds will combine with humidity values near 15 to
20 percent to produce extremely dangerous fire weather conditions
across the Plains.  Rapid fire growth will be possible should a fire
start.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Critical fire weather conditions will be possible across the
southern I-25 corridor for Thursday afternoon, with relative
humidity values falling into the low teens and southwesterly winds
gusting up to 30 mph. Snow showers pick up Thursday afternoon across
the Continental Divide, with rain and snow chances increasing on our
plains for the overnight hours of Thursday into Friday.

Off and on chances for rain and snow continue through the weekend
and into the beginning of next week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

88/EHR

In the hours before

Local storm report, Mar 22, 11:07 AM MDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1107 AM MDT WED MAR 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     NON-TSTM WND GST 9 SSW CREEDE            37.74N 107.02W
03/22/2023  M60 MPH          MINERAL            CO   MESONET

            MESONET STATION EW8706 CREEDE.

1036 AM     NON-TSTM WND GST 9 NNW WALSENBURG        37.75N 104.84W
03/22/2023  M59 MPH          HUERFANO           CO   MESONET

            MESONET STATION CO030 025S05910RWS1RHS - 0.4
            MI N OF B.

&&
Local storm report, Mar 22, 1:11 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
111 PM MDT WED MAR 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     NON-TSTM WND GST 2 S ALAMOSA             37.43N 105.87W
03/22/2023  M61 MPH          ALAMOSA            CO   ASOS

            ASOS STATION KALS ALAMOSA AIRPORT.

&&
Local storm report, Mar 22, 1:59 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
159 PM MDT WED MAR 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     NON-TSTM WND GST 4 S CHERAW              38.05N 103.52W
03/22/2023  M60 MPH          OTERO              CO   ASOS

            ASOS STATION KLHX LA JUNTA AIRPORT.

&&
Local storm report, Mar 22, 2:12 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
212 PM MDT WED MAR 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     NON-TSTM WND GST 5 N WALSENBURG          37.69N 104.79W
03/22/2023  M60 MPH          HUERFANO           CO   AWOS

            AWOS STATION K4V1 4 N WALSENBURG.

&&
Local storm report, Mar 22, 2:53 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT WED MAR 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND GST 9 NNW WALSENBURG        37.75N 104.84W
03/22/2023  M75 MPH          HUERFANO           CO   MESONET

            MESONET STATION CO030 025S05910RWS1RHS - 0.4
            MI N OF B.

&&
Local storm report, Mar 22, 2:54 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT WED MAR 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     NON-TSTM WND GST 5 N WALSENBURG          37.69N 104.79W
03/22/2023  M62 MPH          HUERFANO           CO   AWOS

            AWOS STATION K4V1 4 N WALSENBURG.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:50 AM MDTFire Weather WatchPUBHuerfano, Las Animas, Otero, Pueblo11 hr

Nearby

Red Flag Warnings in Colorado, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.